HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

On 2-D simple sets in n-D cubic grids

Abstract : Preserving topological properties of objects during reduction procedures is an important issue in the field of discrete image analysis. Such procedures are generally based on the notion of simple point, the exclusive use of which may result in the appearance of "topological artifacts". This limitation leads to consider a more general category of objects, the simple sets, which also enable topology-preserving image reduction. A study of two-dimensional simple sets in two-dimensional spaces has been proposed recently. This article is devoted to the study of two-dimensional simple sets in spaces of higher dimension (i.e., n-dimensional spaces, n ≥ 3). In particular, several properties of minimal simple sets (i.e., which do not strictly include any other simple sets) are proposed, leading to a characterisation theorem. It is also proved that the removal of a two-dimensional simple set from an object can be performed by only considering the minimal ones, thus authorising the development of efficient thinning algorithms.
Complete list of metadata

Cited literature [22 references]  Display  Hide  Download

Contributor : Nicolas Passat Connect in order to contact the contributor
Submitted on : Monday, February 26, 2018 - 1:17:47 PM
Last modification on : Wednesday, December 1, 2021 - 3:32:11 PM
Long-term archiving on: : Monday, May 28, 2018 - 5:33:10 PM


Files produced by the author(s)



Loïc Mazo, Nicolas Passat. On 2-D simple sets in n-D cubic grids. Discrete and Computational Geometry, Springer Verlag, 2010, 43 (4), pp.893-913. ⟨10.1007/s00454-009-9195-x⟩. ⟨hal-01694414⟩



Record views


Files downloads